Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 3, NWS Springfield, MO

April 6, 2017Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Apr 6, 2017, 11:00 AM CDT for Vernon County, Missouri. It took effect at Apr 6, 2017, 4:00 PM CDT. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Apr 6, 2017, 11:00 AM CDT (16:00 UTC)
In effect from
Apr 6, 2017, 4:00 PM CDT
Expired
Apr 8, 2017, 1:00 AM CDT
In force
33 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 41.02 ft at Apr 6, 2017, 6:00 PM CDT.

actionminormoderate35404504/0604/0704/0804/09
Action stage
39 ft
Minor stage
41 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

833 
WGUS43 KSGF 061600
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1100 AM CDT Thu Apr 6 2017

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Little Osage River near Horton affecting Vernon County.
   
.Heavy rainfall from the past few days will cause river levels to 
rise above flood stage. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-070400-
/O.NEW.KSGF.FL.W.0003.170406T2100Z-170408T0600Z/
/HTNM7.1.ER.170406T2100Z.170407T0000Z.170407T0600Z.NO/
1100 AM CDT Thu Apr 6 2017

 For the Little Osage River near Horton.    ...For the Little Osage 
River near Horton...
* At 10:45 AM Thursday The stage was 40.8 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by late this 
  afternoon and continue to rise to near 41.1 feet by this evening. 
  The river will fall below flood stage by around midnight.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Little Osage River Basin
  Horton           41  40.8 Thu 11 AM  40.8  33.5  29.6


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$
2 follow-up statements
086 
WGUS83 KSGF 070024
FLSSGF
Flood Statement
National Weather Service Springfield MO
724 PM CDT Thu Apr 6 2017

 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Little Osage River near Horton affecting Vernon County 
   
.Recent heavy rainfall across the area has caused river levels to 
rise above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-071524-
/O.EXT.KSGF.FL.W.0003.000000T0000Z-170408T1200Z/
/HTNM7.1.ER.170406T2045Z.170407T0600Z.170407T1200Z.NO/
724 PM CDT Thu Apr 6 2017

...For the Little Osage River near Horton...
* At  6:45 PM Thursday The stage was 41.0 feet. 
* Flood stage is 41.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 41.1 feet by 
  around midnight.  The river will fall below flood stage tomorrow 
  morning.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near 
  the gage site and farmland along the river.  

&&

               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Little Osage River Basin
  Horton           41  41.0 Thu 07 PM  33.5  29.7  28.7

&&

LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455 

$$

Frye
593 
WGUS83 KSGF 071913
FLSSGF
Flood Statement
National Weather Service Springfield MO
213 PM CDT Fri Apr 7 2017



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Little Osage River near Horton affecting Vernon County
   
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-071943-
/O.CAN.KSGF.FL.W.0003.000000T0000Z-170408T1200Z/
/HTNM7.1.ER.170406T2045Z.170406T2345Z.170407T0100Z.NO/
213 PM CDT Fri Apr 7 2017

The Flood Warning has been cancelled for
  The Little Osage River near Horton.
* At  1:45 PM Friday The stage was 38.5 feet. 
* Flood stage is 41.0 feet. 
* Forecast...The river will continue to fall to 33.6 feet by tomorrow
  morning.


&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Sat   Sun   Mon

Little Osage River Basin
  Horton           41  38.5 Fri 02 PM  33.6  30.5  28.6


&&


LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 6, 5:47 AM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, Apr 6, 5:47 AM CDT, 5 hours 13 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
547 AM CDT Thu Apr 6 2017

...Areas of Frost Tonight then a Warming Trend...

.SHORT TERM...(Today and tonight)
Issued at 205 AM CDT Thu Apr 6 2017

A deep upper level trough will dig into the eastern U.S. today
while a high amplitude ridge transitions across the Rockies. This
will leave our region under a northwesterly flow aloft. At the
surface, high pressure will build into the region. Winds will
remain gusty a good part of the day but will gradually subside
later today. Despite plenty of sunshine today it will be quite
cool for early April with highs in the 50s.

The surface high will settle into the Ozarks region tonight
resulting in a light wind. With lows expected to drop into the
lower and middle 30s patchy if not areas of frost will likely
develop late tonight. Some of the colder valleys may reach the
freezing mark.

A Frost Advisory will be issued for late tonight and early Friday
morning.

.LONG TERM...(Friday through Wednesday)
Issued at 205 AM CDT Thu Apr 6 2017

A warming trend will begin Friday and continue into this weekend
as the upper level ridge shifts eastward and surface high pressure
moves off to the east. Southerly wind and sunshine will push
temperatures back to pleasant spring time levels. Highs by
Saturday will be back in the 70s.

Meanwhile an upper level trough will make its way across the west
and bring a front into the Plains on Sunday. Moisture levels will
be on the increase Sunday ahead of this system and isolated to
scattered convection could develop as early as Sunday afternoon.
However a better chance of showers and thunderstorms will increase
in coverage Sunday night and Monday as the system moves east.

The front will push to the east by Tuesday leaving behind dry
weather and seasonable temperatures for the middle of next week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 543 AM CDT Thu Apr 6 2017

Pilots can expect VFR conditions at area terminals today and
tonight as surface high pressure builds into the region.
Northwesterly winds will remain gusty today but subside this
evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Frost Advisory from 1 AM to 9 AM CDT Friday for MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...Frost Advisory from 1 AM to 9 AM CDT Friday for KSZ073-097-101.

&&

SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Foster
Hazardous weather outlook, Apr 6, 1:49 AM CDT, 9 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
149 AM CDT Thu Apr 6 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070700-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
149 AM CDT Thu Apr 6 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated Frost risk.
  Limited to Elevated Fire Weather Risk.

DISCUSSION...

 Gusty northwest winds and a dry airmass will result in a limited
 to locally elevated fire weather risk today.

 Patchy to areas of frost can be expected tonight with lows
 falling into the lower and middle 30s.

 .DAYS TWO THROUGH SEVEN...Friday through Wednesday.

 The next chance of thunderstorms will arrive later Sunday into
 Monday. There is the potential for strong to severe storms in the
 region.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Foster

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 8:26 PM CDTRiver Flood WarningSGFPulaski19 hr
Apr 6, 2:14 AM CDTFrost AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more31 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.